MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888340629
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, when the catheter was connected to the dialysis machine, after 10 minutes, they found a hole at the junction of silicone extension tube and the red adapter and some blood was on the silicone extension.It was stated that flushing was done, and the catheter was heparinized which was aspirated out before starting dialysis without problems, and no leakage then was noted.It was reported that as long as no one bent on the leg/ silicone extension, everything worked fine, but when the nurse marked the extension with a label (mark the entrance as cdk/central dialysis catheter) and bends it a little to make room with the label, the hole was discovered, and in connection with the bending, air is drawn into the system.The machine was shut down and theleg/silicone extension was aspirated but no air had entered the patient.The catheter was not repaired, chlorhexidine was the cleaning agent used on the catheter in its entirety.Tego was not utilized and there was no luer adapter issue.The insertion site was tre ated with 70% alcohol prior to product placement.Nothing unusual observed on the device prior to use.No other products were used with the device.It was stated that the clamp was not moved periodically, and metal clamps were not used during insertion.The cleaning agent(s) was not mixed and sepsiderm was not used to clean the device.The patient did not used any type of cleaning agent/antibiotic on the catheter.There was no protocol changed to the recently used cleaners.There was a blood loss of about 150 ml and no blood transfusion done.The defective device was replaced on the same day (approximately 1 hour after insertion) to resolve the issue.The procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the image depicts a catheter with a red arrow pointing at the extension tube junction site of the red luer adapter.There is no hole or crack that is visible.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12481297
Report Number3009211636-2021-00261
Device Sequence Number14415092
Product Code NIE
UDI-Device Identifier10884521057012
UDI-Public10884521057012
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number8888340629
Device Catalogue Number8888340629
Device Lot Number1921300069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight65 KG